Necrotising fasciitis after caesarean section--association with non-steroidal anti-inflammatory drugs. A report of 3 cases

S Afr Med J. 1991 Aug 17;80(4):203-4.

Abstract

Three cases of necrotising fasciitis following caesarean section are described. Each patient had received non-steroidal anti-inflammatory drugs (NSAIDs) in the immediate postoperative period. While the association of necrotising fasciitis and the use of NSAIDs may be coincidental, the use of this group of drugs, which impair normal defence mechanisms, should be avoided if at all possible in the postpartum patient.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anti-Inflammatory Agents, Non-Steroidal / adverse effects*
  • Cesarean Section* / adverse effects
  • Debridement
  • Fasciitis / etiology*
  • Fasciitis / surgery
  • Female
  • Humans
  • Necrosis
  • Pregnancy
  • Surgical Wound Infection / etiology*

Substances

  • Anti-Inflammatory Agents, Non-Steroidal